Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Feb 20, 2021, 3:16 PM EST. It took effect at Feb 21, 2021, 6:00 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2021, 3:16 PM EST (20:16 UTC)
- In effect from
- Feb 21, 2021, 6:00 AM EST
- Expired
- Feb 22, 2021, 1:41 PM EST
- In force
- 32 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
052 WHUS72 KCHS 202016 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 316 PM EST Sat Feb 20 2021 AMZ374-210430- /O.NEW.KCHS.SC.Y.0017.210221T1100Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 316 PM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 11 PM EST MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 6 AM Sunday to 11 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
025 WHUS72 KCHS 202313 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 613 PM EST Sat Feb 20 2021 AMZ374-210715- /O.CON.KCHS.SC.Y.0017.210221T1100Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 613 PM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 11 PM EST MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 6 AM Sunday to 11 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
096 WHUS72 KCHS 210203 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 903 PM EST Sat Feb 20 2021 AMZ374-211015- /O.CON.KCHS.SC.Y.0017.210221T1100Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 903 PM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 11 PM EST MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 6 AM Sunday to 11 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
253 WHUS72 KCHS 210825 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 325 AM EST Sun Feb 21 2021 AMZ374-211630- /O.CON.KCHS.SC.Y.0017.210221T1100Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 325 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST MONDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt, becoming southeast tonight. Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
115 WHUS72 KCHS 211508 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1008 AM EST Sun Feb 21 2021 AMZ374-212315- /O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1008 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
057 WHUS72 KCHS 211947 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 247 PM EST Sun Feb 21 2021 AMZ374-220400- /O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 247 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
590 WHUS72 KCHS 212219 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 519 PM EST Sun Feb 21 2021 AMZ330-220400- /O.EXB.KCHS.SC.Y.0017.000000T0000Z-210222T0400Z/ Charleston Harbor- 519 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-220400- /O.EXB.KCHS.SC.Y.0017.000000T0000Z-210222T0400Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 519 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-220400- /O.EXB.KCHS.SC.Y.0017.000000T0000Z-210222T0400Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 519 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-220630- /O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 519 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
141 WHUS72 KCHS 220221 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 921 PM EST Sun Feb 21 2021 AMZ330-350-352-220330- /O.CAN.KCHS.SC.Y.0017.000000T0000Z-210222T0400Z/ Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- 921 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ374-221030- /O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 921 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
472 WHUS72 KCHS 220602 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 102 AM EST Mon Feb 22 2021 AMZ374-221415- /O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 102 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Southeast winds 15 to 20 kt, becoming south today and then west tonight. Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
917 WHUS72 KCHS 221136 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 636 AM EST Mon Feb 22 2021 AMZ374-221945- /O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 636 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Southeast winds 15 to 20 kt, becoming south today and then west tonight. Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
744 WHUS72 KCHS 221426 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 926 AM EST Mon Feb 22 2021 AMZ374-222230- /O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 926 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
963 WHUS72 KCHS 221841 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 141 PM EST Mon Feb 22 2021 AMZ374-221945- /O.CAN.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 141 PM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ330-222300- /O.NEW.KCHS.SC.Y.0018.210222T1841Z-210222T2300Z/ Charleston Harbor- 141 PM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Charleston Harbor. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 12:25 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Feb 20, 12:25 PM EST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1225 PM EST Sat Feb 20 2021 .SYNOPSIS... High pressure will build into the area through the weekend. A cold front is forecasted to move through on Monday, followed by a return of high pressure. && .NEAR TERM /THROUGH TONIGHT/... Rest of Today: Zonal flow will prevail aloft while high pressure settles in from the central Appalachians across the Southeast. Aside from some clouds near the coast, most areas should expect to see abundant sunshine. Forecast low-level thickness values support highs around 55 for KCHS so the forecast features mid 50s across southeast South Carolina and mid to upper 50s for southeast Georgia. based on the latest surface observations and trends, these values remain on track. This equates to highs roughly 10-12 degrees below normal for 2/20. Tonight: High pressure will remain in control and the forecast remains dry. Winds will decouple early in the evening and excellent radiational cooling conditions will set up for much of the night before low-level flow starts to increase late. Forecast lows are around 30 inland, ranging to the mid to upper 30s along the coast. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... Sunday: Cool, dry high pressure will continue to build in from the north during the day. Expect a rather quiet day with sunny skies. By Sunday evening, a trough begins to develop offshore the southeast Georgia coast. Cloud cover is expected to increase through the night as the trough gradually moves north. Isolated showers will likely develop offshore then push toward the southeast Georgia coast and continue to spread north and inland. Showers could reach land as early as the pre-dawn hours mainly over the SE GA coast, depending on how well-defined the coastal trough becomes. QPF values through Sunday night should only be a few hundredths of inch with any considerable moisture yet to move in; noted by PWATs around 1/2". Temperatures are expected to remain slightly below normal despite sunny skies, with highs in the mid to upper 50s. The increase in cloud coverage Sunday night will keep minimum temperatures in the mid to upper 40s across southeast Georgia. The interior counties in southeast South Carolina will be a few degrees cooler considering radiational cooling will occur for a longer period of time before low clouds begin to blanket the entire forecast area. Monday: Surface low pressure over the Tennessee Valley will push a cold front toward the area from the west, while its associated warm front drops southward and drapes over northern GA and SC. Showers are possible early morning mainly along the coastal areas initially, due to a weak coastal trough in place. Precip coverage will increase through the day as isentropic ascent strengthens, and as showers spread in from the west ahead of the front. Upper-level divergence in the right entrance region of a 250mb jet over the Carolinas could cause moderate intensity and numerous showers to develop especially over the Charleston Tri-County region considering the role of multiple forcing mechanisms at play. High temperatures on Monday will reach the mid to upper 60s with decent WAA occurring during the day. However, low temps will drop to the upper 30s to mid 40s as cooler air moves in overnight behind passage of the front. Tuesday: High pressure will build into the area behind the front, along with the return of drier air and sunny skies. Weak CAA in the morning will subside and give way to warming throughout the day with the presence of downsloping winds. Temperatures will likely be slow to rise in the morning even with full insolation; however, highs should reach the low 60s. Minimum temps will range from the upper 30s to the mid 40s along the coast. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... High pressure will prevail through Thursday. Cloud cover will be minimal each day and plenty of sunshine is expected. A weak cold front will approach the area Friday with showers developing along and ahead of the front, affecting the region Friday into Saturday. Temperatures are expected to adjust to near climatological norms during the week with highs in the 60s/low 70s and lows in the 40s/low 50s for most of the forecast area. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... 18Z TAFs: CHS: VFR. SAV: An area of stratus is just to the east of the airport. Satellite imagery indicates the thickest stratus should miss the airport, with mostly SCT ceilings for the next 2-3 hours. For this reason, we're maintaining VFR. Extended Aviation Outlook: VFR will prevail through Sunday. A cold front will approach from the west Monday with the potential for flight restrictions within showers and/or low ceilings late Sunday through Monday night. VFR conditions should prevail thereafter. && .MARINE... Today through tonight: High pressure will drive the flow pattern across the local waters through the period. Winds today will be north to north-northeast and will generally top out around 15 knots. Late tonight, winds will turn more northeasterly, and we could see 15-20 knots across the Charleston County waters and the outer Georgia waters. Seas are expected to average 2-4 feet out to 20 nm and 4-5 feet beyond. High pressure will continue to expand over the area through the weekend, allowing northeast winds to gradually veer out of the east then southwest. A cold front is expected to pass over the marine waters Monday evening. Increasing southwesterly winds around 15-20 kt with gusts near 25 kt and building seas ahead of the front could warrant the need for Small Craft Advisories in some portions of the waters, mainly the Georgia waters from 20nm to 60nm for up to 6 ft seas. Marine conditions are expected to improve Tuesday afternoon and prevail. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...BRM LONG TERM...BRM AVIATION... MARINE...
Hazardous weather outlook, Feb 20, 3:29 AM EST, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 329 AM EST Sat Feb 20 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-210830- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 329 AM EST Sat Feb 20 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.